MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED SCREW 95MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FENESTRATED SCREW 95MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.038.195S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, during post-op the adverse event occurred or was identified during the surgical removal of a tfn-advanced - proximal femoral nailing system (tfna).The surgery was performed on 8/31.The initial implantation of the tfna system was conducted on (b)(6).During the removal procedure, unsuccessful attempts were made to remove the lag screw using extraction instrument for tfna helical blade and screw (03.037.030).Following these extraction attempts, xrays were taken, it was viewed that the lag screw had migrated past the acetabulum and into the pelvis of the patient.It is currently unknown if this migration was due to error during implantation (occurred pre procedure) or if the lag screw was pushed past the acetabulum during initial removal attempts.It is also unknown if initial implant related operational insertion miss cues were a factor, or implant failure.More information is being gathered.Note - prior to the removal procedure, no pre operation x-rays were taken.There was no patient consequences.Concomitant device reported: helical blade/screw extractor (part# 03.037.030; lot# unknown; quantity# 1).This report is for one (1) tfna fenestrated screw 95mm - sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2b: additional product code: ktt.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h6: the investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A helical blade was not used during the preliminary or the removal procedure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: elmira ¿ packaged, labeled, sterilized and released by: monument manufacturing date: 06-mar-2023.Expiration date: 31-jan-2033.Part number: 04.038.195s, tfna fenestrated screw 95mm -sterile.Lot number: 4790p68 (sterile).Note: component part manufactured by elmira; lot numbers 4564p09 quantity (b)(4) and 4565p28 quantity (b)(4).Production order traveler met all inspection acceptance criteria.(pll) lppf rev g, lmd rev b was reviewed and was determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn (b)(4) supplied was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED SCREW 95MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17772574
Report Number8030965-2023-11769
Device Sequence Number17898070
Product Code HSB
UDI-Device Identifier10886982098757
UDI-Public(01)10886982098757
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.038.195S
Device Lot Number4790P68
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10/130 DEG TI CANN TFNA 170 - STERILE.; HELICAL BLADE/SCREW EXTRACTOR.; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE.; UNK - SCREWS: LAG.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown